MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. IAG BC PRO GLOBAL WING; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. IAG BC PRO GLOBAL WING; PERIPHERAL IV CATHETERS
Catalog Number 382923
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 09/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
Prick with contaminated needle after ktr insertion in a patient.Material defect, the needle was not completely retracted and when it was thrown away the needle went back into the thumb.9/5/2025 customer response: has the patient or user suffered harm? if yes, please explain yes, aes for care staff.Did the malfunction cause a needlestick injury to healthcare staff or the patient? yes, care staff.Were healthcare personnel exposed to blood or body fluids? yes.Was there a problem with the safety device? yes.Were other measures taken? follow-up of internal procedure in the event of an aes.Response on 12-sep-2025.Here is the department's response: "the staff member concerned went to a&e to report the incident and complete the various paperwork.A blood sample was taken from the patient and the agent himself.I'm not aware of the results.But follow-up is underway.".
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
Our quality engineer inspected the sample submitted for evaluation.Your report that the needle was not fully retracted was confirmed and the cause appeared to be manufacturing related.One insyte autoguard needle was returned for investigation.A microscopic examination revealed an impression in the barrel along the fractured edge.The barrel component was likely crushed during assembly due to misalignment.This prevented the needle from fully retracting.The needle tip remained exposed.A device history record review showed no non-conformances associated with this issue during the production of this batch.The appropriate personnel have been notified and we appreciate you taking the time to bring this observation to our attention.
 
Event or Problem Description
No new information.

Brand Name
IAG BC PRO GLOBAL WING
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23064968
Report Number1710034-2025-01518
Device Sequence Number18562068
Product Code FOZ
UDI-Device Identifier00382903829231
UDI-Public(01)00382903829231
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382923
Device Lot Number5105139
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2025
Supplement Date Received by Manufacturer11/04/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown